Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 267, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2019, 9:54 PM EDT for Stewart County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 9:54 PM EDT (01:54 UTC)
- Expired
- Aug 7, 2019, 10:06 PM EDT
- In force
- 12 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
669
WUUS52 KFFC 080154
SVRFFC
GAC259-080245-
/O.NEW.KFFC.SV.W.0267.190808T0154Z-190808T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
954 PM EDT Wed Aug 7 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Stewart County in west central Georgia...
* Until 1045 PM EDT.
* At 954 PM EDT, a severe thunderstorm was located over Providence
Canyon State Park, or just west of Lumpkin, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lumpkin, Sanford and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3193 8492 3193 8493 3194 8494 3194 8495
3195 8496 3211 8495 3211 8485 3192 8472
TIME...MOT...LOC 0154Z 345DEG 14KT 3206 8489
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
411
WWUS52 KFFC 080206
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1006 PM EDT Wed Aug 7 2019
GAC259-080216-
/O.CAN.KFFC.SV.W.0267.000000T0000Z-190808T0245Z/
Stewart GA-
1006 PM EDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STEWART COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain,
lightning and gusty winds are still possible with this thunderstorm.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3193 8492 3193 8493 3194 8494 3194 8495
3195 8496 3211 8495 3211 8485 3192 8472
TIME...MOT...LOC 0204Z 345DEG 14KT 3201 8488
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:05 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 7, 8:05 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 805 PM EDT Wed Aug 7 2019 .SHORT TERM /Tonight through Thursday Night/... The short term portion of the forecast will continue with northwest flow aloft. Overall, coverage this afternoon and evening is expected to remain more isolated to scattered with some storms still developing into the late evening. With moderate instabillity and lapse rates across the area, a few storms may become strong with a few isolated severe storms possible. SPC has outlooked all of north and central Georgia in a Marginal Risk for severe storms today with the primary threats being damaging winds, small hail, frequent lightning and periods of heavy rain. In addition, a weak front is expected to sag south into the area late overnight into early Thursday before settling in central Georgia on Thursday. Pops will remain fairly limited on Thursday with mainly slight chance pops across much of the area. Later on Thursday night, an approaching shortwave moving through the northwest flow will begin to approach the area brining increased moisture to the area and increased chances for precip in the overnight hours. Overall, high temperatures today and Thursday are expected to be around 3 to 6 degrees above average, in the upper 80s in the mountains and 90s elsewhere. Temperatures overnight are expected in the upper 60s and low-to-mid 70s. Reaves && .LONG TERM /Friday through Wednesday/... To begin the extended period, the forecast area will remain solidly under a northwesterly flow regime aloft, with deep moisture steadily continuing to increase over the area. By Friday evening, precipitable water values are expected to exceed 2 inches over the majority of north and central Georgia. This monsoonal moisture from our northwest will be reinforced at the surface by low-level moisture from the Gulf of Mexico, which will be advected into the area by southwesterly winds driven by the Bermuda High to the east over the Atlantic Ocean. Meanwhile, the upper level flow will be in the slow process of deamplifying as the long-lived, high-amplitude ridge to the west weakens and moves eastward over the southern plains. As a result, 1000-500 mb thickness will increase over the region. Warm and humid conditions can therefore be expected through the weekend and into the beginning of next week. High temperatures will consistently run about 3-6 degrees above climatological normals each afternoon, with upper 80s and low 90s in northern Georgia and mid to upper 90s in central Georgia. COnsidering the ample moisture, maximum heat index values are anticipated to exceed 100 across central Georgia and in portions of northern Georgia during the afternoon hours each day. Diurnally driven convection will allow for at least chance PoPs each afternoon and evening. Model discrepancies still remain between the latest GFS and ECMWF solutions beginning in the early parts of next week. ECMWF continues to indicate the suppression of widespread precipitation, but the GFS still indicated an enhanced corridor of moisture with several possible MCSs moving within the flow to the southeastern CONUS. For now, have maintained more of a climatological solution for PoPs in the early parts of next week, but will continue to monitor the model guidance evolution as it trends to closer agreement. King && .AVIATION... 00Z Update...Outside of showers/thunderstorms...should be VFR through the period. Convective complex drifting into north AL may trigger scattered convection over north GA until around 06z. Have only included VCSH in taf sites for now. Have included VCSH for Thursday afternoon also. Winds are expected to remain variable or light westerly overnight. Winds tomorrow are expected to be northwest around 8 to 10 kts. //ATL Confidence...00z Update... Medium confidence on thunderstorm development. Medium to high confidence on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 72 93 / 20 20 10 20 Atlanta 73 91 73 91 / 20 20 10 30 Blairsville 63 84 65 83 / 20 20 20 40 Cartersville 70 91 72 91 / 20 20 20 30 Columbus 74 95 75 96 / 30 20 10 30 Gainesville 70 90 72 90 / 20 20 10 30 Macon 73 95 73 97 / 30 20 10 20 Rome 70 92 72 91 / 20 20 20 40 Peachtree City 72 93 73 94 / 20 20 10 30 Vidalia 74 97 75 99 / 30 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....King AVIATION...41
Hazardous weather outlook, Aug 7, 11:51 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1151 AM EDT Wed Aug 7 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081600- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1151 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and early evening. Isolated severe thunderstorms producing damaging wind gusts, small hail, heavy rainfall, and frequent cloud-to-ground lightning cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are expected to continue each day throughout the week, especially during afternoon and evening hours. A few storms could become strong to severe with gusty winds, heavy rain, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 7, 6:17 PM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Aug 7 2019
GAZ059-072-072245-
Jones GA-Jasper GA-
617 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 645 PM EDT...
At 617 PM EDT...a strong thunderstorm was over Wayside, or near
Gray...moving south at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gray, Bradley, Wayside, Hillsboro, Round Oak, Adgateville, Clinton
and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3294 8370 3298 8372 3300 8372 3301 8373
3302 8372 3307 8375 3323 8375 3325 8358
3319 8354 3317 8355 3317 8353 3303 8344
3290 8354
TIME...MOT...LOC 2217Z 342DEG 25KT 3308 8361
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 7, 9:34 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Wed Aug 7 2019
GAZ037-038-050-080200-
Oglethorpe GA-Greene GA-Oconee GA-
934 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...
NORTHEASTERN GREENE AND EASTERN OCONEE COUNTIES UNTIL 1000 PM EDT...
At 934 PM EDT...a strong thunderstorm was over Barnett Shoals, or 7
miles southeast of Watkinsville...moving southeast at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Union Point, Woodville, Maxeys, Stephens, Barnett Shoals and
Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3361 8315 3380 8337 3386 8333 3387 8333
3386 8331 3385 8331 3385 8328 3386 8327
3379 8301 3365 8300
TIME...MOT...LOC 0134Z 302DEG 33KT 3381 8330
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 7, 9:44 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Wed Aug 7 2019
GAZ102-080215-
Stewart GA-
944 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART COUNTY UNTIL 1015
PM EDT...
At 943 PM EDT...a strong thunderstorm was centered 3 miles northwest
of Richland, or 4 miles north of Lumpkin...moving southeast at 15
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Charles, Westville and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3198 8490 3213 8491 3217 8472 3207 8464
3207 8465 3203 8464 3203 8465 3198 8465
3198 8464 3197 8466
TIME...MOT...LOC 0143Z 328DEG 12KT 3211 8474
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:34 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Aug 7, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee, Oglethorpe | 22 min |
| Aug 7, 9:44 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Aug 7, 10:02 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 8, 12:25 PM EDT | Heat Advisory | FFC | Bleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 16 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.